Alert archive / North Dakota / Wind Advisories in 2006
Wind Advisory 15, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Sep 17, 2006, 8:36 PM MDT for 7 counties in North Dakota. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 17, 2006, 8:36 PM MDT (02:36 UTC)
- Expired
- Sep 18, 2006, 3:00 AM MDT
- In force
- 6 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Golden Valley County, ND, Hettinger County, ND, Slope County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 182 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 2.6 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 541 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 214 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KBIS 180236 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 936 PM CDT SUN SEP 17 2006 ...WIND CONTINUES IN THE SOUTHWEST... .A STRONG LOW PRESSURE SYSTEM IN CENTRAL NORTH DAKOTA WILL CONTINUE TO CAUSE NORTHWEST WINDS IN EXCESS OF 30 MPH ACROSS SOUTHWEST NORTH DAKOTA UNTIL LATE TONIGHT. NDZ031>033-040-041-043-044-180900- /O.CAN.KBIS.HW.W.0002.000000T0000Z-060918T0300Z/ /O.NEW.KBIS.WI.Y.0015.060918T0236Z-060918T0900Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH... MOTT...BOWMAN...HETTINGER 836 PM MDT SUN SEP 17 2006 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL 3 AM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM MDT MONDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. A STRONG LOW PRESSURE SYSTEM IN CENTRAL NORTH DAKOTA WILL CAUSE NORTHWEST WINDS IN EXCESS OF 30 MPH IN THE ADVISORY AREA UNTIL LATE TONIGHT. A FEW GUSTS IN EXCESS OF 40 MPH ARE POSSIBLE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NDZ001-002-009-010-017>021-034>036-042-045>047-050-180345- /O.CAN.KBIS.WI.Y.0014.000000T0000Z-060918T0300Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER- MCLEAN-MORTON-BURLEIGH-KIDDER-GRANT-SIOUX-EMMONS-LOGAN-MCINTOSH- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON... NEW TOWN...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MANDAN...BISMARCK...STEELE...ELGIN...FORT YATES... LINTON...NAPOLEON...ASHLEY 936 PM CDT SUN SEP 17 2006 /836 PM MDT SUN SEP 17 2006/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DROPPED BELOW THE ADVISORY CATEGORY FOR THE NIGHT...HOWEVER BREEZY CONDITIONS WILL PREVAIL THROUGH THE NIGHT. $$ JF
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Sep 17, 2:25 PM MDT, 6 hours 11 minutes earlier.
Area forecast discussion, Sep 17, 2:25 PM MDT, 6 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 325 PM CDT SUN SEP 17 2006 .SHORT TERM... MAIN CONCERNS FOR TONIGHT INCLUDE THE WINDS AND MIXTURE OF RAIN AND SNOW ACROSS THE WEST. FIRST...THE WARNING AND ADVISORY AREAS HAVE BEEN GOOD ALL DAY AND WILL LEAVE THEM GOING THROUGH 9 PM TONIGHT. BACKSIDE PRECIP FINALLY MOVING ACROSS ALL OF WESTERN NORTH DAKOTA. GETTING A FEW FLAKES OF SNOW...BUT ONLY ISOLATED REPORTS AT THIS TIME. WILL MENTION ABOUT 1 INCH OF SNOW ACROSS THE HIGHER ELEVATION OF THE SOUTHWEST...WITH LESSER AMOUNTS ELSEWHERE TONIGHT. WINDS WILL FALL BELOW WARNING CRITERIA THIS EVENING SOUTHWEST...AND WILL LET WARNING ADVISORY GO THROUGH 02Z. UPPER LOW WILL DRIFT NORTHEAST THROUGH MONDAY NIGHT AS IT WRINGS OUT ITS MOISTURE. LOW TEMPS WILL TOUCH LOWER 30S ON TUESDAY MORNING SO WILL MENTION SOME ISOLATED AREAS OF FROST ACROSS THE WEST. SECONDARY UPPER LOW MOVES ONSHORE AND INTO THE PLAINS BY WEDNESDAY. HAVE KEPT SMALL CHC OF RAIN WEDNESDAY AND WEDNESDAY NIGHT AS UPPER LOW SWINGS SOUTH OF THE REGION. .LONG TERM... MODELS ARE IN FAIR AGREEMENT WITH BRINGING ANOTHER H500 LOW ACROSS THE PLAIN STATES LATE NEXT WEEK...WITH ASSOCIATED SURFACE LOW MOVING ACROSS THE NEBRASKA AREA. THIS WOULD GIVE MOST OF THE FORECAST AREA A CHANCE OF RAIN WITH BELOW NORMAL TEMPS THU THROUGH FRI. SYSTEM SPEED FROM GFS HAS SLOWED...WHICH MAKES SENSE GIVEN UPPER LEVEL PATTERN. THERE MAY BE LIGHT AT THE END OF THE TUNNEL. MODELS HINTING AT UPPER LEVEL RIDGING OVER THE NORTHERN PLAINS BY LATE SAT INTO SUN...AS PACIFIC RIDGE MOVES EAST INTO THE CENTRAL US. WARMER TEMPS...BACK INTO THE 70S...MAY BE SEEN IF THIS HAPPENS. WARMING MAY BE DELAYED WITH FUTURE RUNS...AS AGAIN SLOW MOVEMENT OF UPPER LEVEL FEATURES WILL BE THE KEY TO HOW QUICK TROUGH WILL PUSH EAST. THERE IS ALSO SOME HINTING AT BRINGING A FAIRLY DEEP TROUGH OVER THE PACIFIC RIDGE NEXT WEEKEND. IF THIS OCCURS...THIS MAY FAVOR A REINFORCEMENT OF BELOW NORMAL TEMPS. TOO MANY FACTORS AT THIS TIME TO GUARANTEE ANY MAJOR PATTERN CHANGE YET. TEMPS WILL REMAIN BELOW NORMAL THROUGH MOST OF THE EXTENDED...WITH TREND TO NEAR NORMAL BY NEXT SUNDAY. HIGHS MAINLY 55 TO 65...LOWS 35 TO 45. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR NDZ001- NDZ002-NDZ009-NDZ010-NDZ017-NDZ018-NDZ019-NDZ020-NDZ034-NDZ042- NDZ045. HIGH WIND WARNING UNTIL 9 PM MDT THIS EVENING FOR NDZ031-NDZ032- NDZ033-NDZ040-NDZ041-NDZ043-NDZ044. WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR NDZ021-NDZ035- NDZ036-NDZ046-NDZ047-NDZ050. && SHORT TERM...WAA LONG TERM...JC
Hazardous weather outlook, Sep 17, 4:00 AM MDT, 16 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 500 AM CDT SUN SEP 17 2006 NDZ031>033-040-041-043-044-181000- GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 400 AM MDT SUN SEP 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THE HIGH WIND WARNING REMAINS IN EFFECT FOR SOUTHWEST NORTH DAKOTA. NORTHWEST WINDS WILL INCREASE THIS MORNING AND AFTERNOON TO 30 TO 45 MPH AND PERSIST INTO THIS EVENING. SOME WIND GUSTS TO 60 MPH ARE LIKELY OVER SOUTHWEST NORTH DAKOTA. THE WINDS ARE EXPECTED TO SLOWLY DIMINISH TONIGHT. IN ADDITION TO THESE VERY STRONG WINDS...RAIN POSSIBLY MIXED WITH SNOW IS LIKELY AT TIMES TODAY AND TONIGHT...ENHANCING THE DANGERS OF TRAVEL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY BREEZY NORTHWEST WINDS COMBINED WITH RAIN AND SNOW MAY CREATE HAZARDOUS TRAVEL CONDITIONS MONDAY MORNING. USE CAUTION IF TRAVELING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE URGED TO REPORT RAINFALL AMOUNTS AND ANY SNOW ACCUMULATIONS...AS WELL AS HAZARDOUS TRAVEL CONDITIONS...OVER THE NEXT COUPLE OF DAYS. NDZ001-002-009-010-017>020-034-042-045-181000- DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER- MORTON-GRANT-SIOUX- 500 AM CDT SUN SEP 17 2006 /400 AM MDT SUN SEP 17 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT FOR NORTHWEST AND PORTIONS OF CENTRAL NORTH DAKOTA THROUGH THIS EVENING. NORTHWEST WINDS WILL INCREASE THIS MORNING AND AFTERNOON TO 30 TO 40 MPH AND PERSIST INTO THIS EVENING. SOME WIND GUSTS TO 50 MPH ARE POSSIBLE. THE WINDS ARE EXPECTED TO SLOWLY DIMINISH TONIGHT. IN ADDITION TO THESE VERY STRONG WINDS...RAIN POSSIBLY MIXED WITH SNOW IS LIKELY AT TIMES TODAY AND TONIGHT...ENHANCING THE DANGERS OF TRAVEL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY BREEZY NORTHWEST WINDS COMBINED WITH RAIN AND SNOW MAY CREATE HAZARDOUS TRAVEL CONDITIONS MONDAY MORNING. USE CAUTION IF TRAVELING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE URGED TO REPORT RAINFALL AMOUNTS AND ANY SNOW ACCUMULATIONS...AS WELL AS HAZARDOUS TRAVEL CONDITIONS...OVER THE NEXT COUPLE OF DAYS. NDZ003>005-011>013-021>023-025-035>037-046>048-050-051-181000- RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MCLEAN-SHERIDAN- WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- 500 AM CDT SUN SEP 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT BREEZY NORTHWEST WINDS WILL DEVELOP TODAY AND CONTINUE THROUGH TONIGHT. TRAVEL MAY BECOME HAZARDOUS...ESPECIALLY IF DRIVING A HIGH PROFILE VEHICLE. IN ADDITION TO BREEZY WINDS...RAIN POSSIBLY MIXED WITH SNOW IS LIKELY AT TIMES TODAY AND TONIGHT...ENHANCING THE DANGERS OF TRAVEL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY BREEZY NORTHWEST WINDS COMBINED WITH RAIN AND SNOW MAY CREATE HAZARDOUS TRAVEL CONDITIONS MONDAY MORNING. USE CAUTION IF TRAVELING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE URGED TO REPORT RAINFALL AMOUNTS...AS WELL AS HAZARDOUS TRAVEL CONDITIONS...OVER THE NEXT COUPLE OF DAYS. NH
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 3:35 AM MDT | Wind Advisory | BIS | Adams, Bowman, Burleigh, Dickey, Emmons, Foster and 13 more | 10 hr |
| Sep 18, 2:35 PM MDT | Frost Advisory | BIS | Adams, Billings, Bottineau, Bowman, Burke, Burleigh and 18 more | 16 hr |
Nearby
Wind Advisories in North Dakota, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.